New Jersey, 2015

Damaging Wind in New Jersey, June 21, 2015

June 21, 2015 · NWS PHI · 1 event in 1 county or zone

Scattered strong thunderstorms moved through western New Jersey during the afternoon and evening of the 21st. An isolated severe thunderstorm occurred in Sussex County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Scattered strong thunderstorms moved through western New Jersey during the afternoon and evening of the 21st. An isolated severe thunderstorm occurred in Sussex County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 21, 3:57 PM EST, 3 minutes earlier.

Area forecast discussion, Jun 21, 3:57 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT SUN JUN 21 2015

.SYNOPSIS...
A WEAK COLD FRONT PASSES THROUGH THE MID ATLANTIC STATES TONIGHT. A
STRONGER COLD FRONT WILL MOVE THROUGH OUR REGION LATE TUESDAY. WEAK
HIGH PRESSURE FOLLOWS WEDNESDAY. A COMPLEX FRONTAL SYSTEM WILL AFFECT
THE MID ATLANTIC STATES LATE THIS WEEK INTO THIS COMING WEEKEND
WITH A TENDENCY FOR COOL HIGH PRESSURE SPREADING TO OUR NORTH AND
LOW PRESSURE REMAINING JUST SOUTH OF OUR AREA.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WITH A SHORTWAVE ALOFT MOVING ACROSS THE REGION FROM LATE-DAY TO
THIS EVENING FOLLOWED BY A COLD FRONT PASSAGE TONIGHT, SOME ISOLATED
TO SCATTERED CONVECTIVE ACTIVITY IS POSSIBLE WITH A DESTABILIZING
ATMOSPHERE AND LAPS DATA SHOWING CAPES AROUND 1000 J/KG. WE HAVE
HIGHEST CHANCE POPS FOCUSED ACROSS OUR HIGHER TERRAIN NORTHWEST
ZONES THROUGH LATE-DAY, WHERE THERE SHOULD BE BETTER UPPER LEVEL
SUPPORT, WITH SOME SLIGHT CHANCE INTRODUCED ACROSS THE REST OF THE
FORECAST AREA INTO EARLY THIS EVENING. SOME ISOLATED STRONGER STORMS
ARE POSSIBLE, WITH STRONG WIND GUSTS BEING THE MAIN THREAT, AND SPC
CONTINUES TO SHOW MUCH OF OUR REGION IN A MARGINAL RISK.

WITH THE LOSS OF DAYTIME HEATING INTO LATE EVENING, ANY ISOLATED TO
SCATTERED CONVECTION WILL DIMINISH, AND FOLLOWING THE PASSAGE OF THE
WEAK COLD FRONT, DRY CONDITIONS ARE CARRIED THROUGH THE OVERNIGHT
PERIOD. DEWPOINTS WILL BEGIN TO FALL OFF SOME THROUGH THE NORTHWEST
HALF OF THE FORECAST AREA, MAKING FOR SOMEWHAT BETTER FEELING
CONDITIONS FOR THAT AREA. OVERNIGHT LOWS ARE FORECAST TO RANGE FROM
THE LOWER 60S ACROSS THE FAR NORTH TO THE MID 70S INTO THE DELMARVA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
OVERALL, A PLEASANT MONDAY IS IN STORE FOR THE FORECAST AREA, WITH
THE PREVIOUSLY MENTIONED WEAK COLD FRONT WELL OFFSHORE AT THE START
OF THE DAY AND SOME WEAK HIGH PRESSURE PRESENT ACROSS THE REGION.
AMPLE SUNSHINE AND A DRIER AIRMASS ARE EXPECTED THROUGH THE DAY,
WITH LOWER HUMIDITY COMPARED TO RECENT DAYS. WESTERLY DOWNSLOPING
WINDS WILL YIELD A WARM DAY, AND A BLEND OF MET/MAV GUIDANCE TAKES
HIGH TEMPERATURES INTO THE MID/UPPER 80S ACROSS THE NORTH AND ALONG
THE COAST, WITH LOWER 90S ELSEWHERE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
**HOT TUESDAY, POSSIBLY NEAR RECORD**

500 MB: WARM HIGH PRESSURE COVERS THE SOUTHERN UNITED STATES WITH A
PREDOMINANTLY WEST OR WEST-NORTHWEST FLOW ALONG THE PERIPHERY OF THE
RIDGE, ACROSS THE NORTHERN USA. TROUGHING MAY DEVELOP OVER THE CENTRAL
UNITED STATES NEXT SUNDAY AND MONDAY.

TEMPERATURES: CALENDAR DAY AVERAGES TUESDAY WILL BE 5 TO 10
DEGREES ABOVE NORMAL, AND THEN PROBABLY WITHIN 3 DEGREES OF NORMAL
WEDNESDAY THROUGH FRIDAY, POSSIBLY BELOW 4 DEGREES NORMAL NEXT
WEEKEND. DAYTIME MAX TEMPERATURES FRIDAY THROUGH SUNDAY MAY BE 8
DEGREES OR MORE BELOW NORMAL AT TIMES!

FORECAST BASIS: UNLESS OTHERWISE NOTED, A 50 50 BLEND 12Z/21 GFS/NAM
MOS GUIDANCE MONDAY NIGHT-TUESDAY NIGHT, 12Z/21 MEX MOS WEDNESDAY
AND WEDNESDAY NIGHT, THEN THE 1521Z/21 WPC GRIDDED ELEMENTS OF
MAX/MIN TEMP, 12 HOUR POP, 6 HOUR DEWPOINT-SKY-WIND FROM THURSDAY
THROUGH NEXT MONDAY. OUR LONG TERM 12Z/21 ECMWF AND GFS MOS GUIDANCE
ARRIVED TOO LATE FOR DIRECT BLENDING INTO THIS FORECAST.

THE DAILIES...

MONDAY NIGHT...WAA MID AND HIGH CLOUD ARRIVE LATE. SMALL CHANCE
AND STILL NOT YET MENTIONED IN THE PRODUCTS, OF A SHOWER GRAZING
THE POCONOS AT DAWN TUESDAY. PWAT 1 INCH DURING MONDAY EVENING
BUILDING TO 1.6 INCHES BY DAYBREAK TUESDAY. OVERALL CONFIDENCE ON
SCENARIO: ABOVE AVERAGE.

TUESDAY...VERY HOT AND HUMID! SW WIND GUSTS 25 TO 30 MPH DURING THE
AFTERNOON AHEAD OF THE COLD FRONT ARRIVING IN THE LATTER PART OF
THE DAY. SHOULD SEE CONVECTIVE CHANCES AHEAD OF AND WITH THE
FRONT. SREF PWAT 1.8 INCHES DURING THE AFTERNOON/EVENING. MLCAPE
OVER 2400J DURING THE AFTERNOON. 0-6KM BULK QUITE STRONG WITH 50
KT AT 500MB NEAR AND N I-78 AND TT LOWER 50S WITH SWI -4.

GFS/ECMWF MODELS CONTINUE EML DURING THE MORNING- MIDDAY, BREAKING
FREE FROM THE OHIO VALLEY MONDAY AND APPEARING ALONG AND SOUTH OF
THE MASON DIXON LINE 12Z-18Z TUESDAY. THE EML OFFERS ADDITIONAL
WIND STRENGTH HAIL SIZE POTENTIAL IF CONVECTION ERUPTS. WE'RE ALSO
NOTING HIGH FORECAST SHERB VALUES FOR OUR AREA TUESDAY (SPOTTY
VALUES OVER 1). POPS LOOKED A LITTLE LOW BUT ITS POSSIBLE THAT
THERE MIGHT NOT BE ENOUGH CONVERGENCE TO INITIATE CONVECTION.

CONFIDENCE ON HEAT INCLUDING 95-96F AT PHL IS ABOVE AVG.
CONFIDENCE ON CONVECTION: A BIT ABOVE AVERAGE WITH MODELED
PARAMETERS FOR SVR, IMPRESSIVE.

SEE CLIMATE SECTION FOR RECORDS

TUESDAY NIGHT...ANY LINGERING THUNDERSTORMS END EARLY.

WEDNESDAY...DRY AND NICE. LIGHT NW WIND DURING THE DAY. (WEAK
HIGH PRESSURE) CONFIDENCE: ABOVE AVERAGE.

THURSDAY INTO FRIDAY MORNING...PERIODS OF SHOWERS ARE EXPECTED,
POSSIBLY WITH A THUNDERSTORM DOWN ON THE DELMARVA. POPS RAISED TO
LIKELY LATE THU WESTER PORTION OF THE FA AND EVERYWHERE THU NIGHT.

FRIDAY AFTERNOON THROUGH SATURDAY...PROBABLY DRY THOUGH SOME
MODEL DISCREPANCY AND SO THERE EXISTS A CHANCE OF A SHOWER. A
MARINE INFLUENCED COOL NE FETCH. MAX TEMPS MAY BE MORE THAN 5F
DEGREES COOLER THAN CURRENTLY FORECAST BUT MORE THAN 5 DAYS AWAY,
JUST DIDNT WANT TO OVERPLAY THE CHILLY DAYTIMES. CONFIDENCE;
AVERAGE OR BELOW.

SUNDAY AND MONDAY...MODEL DISCREPANCIES ARE LARGE BETWEEN THE
ECMWF AND GFS. MORE SHOWERS ARE EXPECTED ON ONE OF THESE TWO
DAYS AS MONTHLY RAINFALL TOTALS POSSIBLY INCREASE TOWARD MONTHLY
RECORDS. CONFIDENCE ON TIMING DETAILS BELOW AVERAGE BUT ABOVE
AVERAGE THAT IT WILL RAIN ON ONE OF THESE TWO DAYS.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

OVERALL, VFR CONDITIONS WILL CONTINUE THROUGH LATE-DAY AND TONIGHT.
WEST-NORTHWEST WINDS IN THE 10 TO 15 KNOT RANGE WILL CONTINUE TO
GUST AT TIMES UPWARDS OF 20 KNOTS, BEFORE SUBSIDING THIS EVENING TO
UNDER 10 KNOTS. ANY ISOLATED/SCATTERED SHWRS/TSTORMS THAT DEVELOP
LATE-DAY TO THIS EVENING COULD BRIEFLY REDUCE CIGS/VSBYS FOR A TIME,
BUT AREAL COVERAGE IS NOT EXPECTED TO BE WIDESPREAD ACROSS OUR
REGION, AND WE ONLY CARRY A VCTS FOR A FEW HOURS AT OUR NORTHERN AND
WESTERN SITES, WHERE CHANCES ARE SLIGHTLY HIGHER, INCLUDING
KRDG/KABE/KTTN.

MONDAY...VFR CONDITIONS ARE EXPECTED THROUGH THE DAY WITH WESTERLY
WINDS INCREASING INTO THE 10 TO 12 KNOT RANGE, WITH A FEW HIGHER
GUSTS POSSIBLE.

OUTLOOK...
MONDAY NIGHT...VFR LIGHT WIND. VFR CIGS DEVELOPING LATE AT NIGHT.
CONFIDENCE: ABOVE AVERAGE.

TUESDAY...VFR SCT-BKN AOA 5000 FT LOWERING TO BRIEF IFR CONDITIONS
WITH SHOWERS AND STRONG GUSTY TSTORMS (SVR?) MID AFTERNOON INTO
THE EVENING. GRADIENT SW WIND GUSTS 25 KT WITH POSSIBLE 33 KT
LATE DAY AND EVENING THEN WIND SHIFT NW AT NIGHT WITH GUSTS 20-25
KT DIMINISHING LATE AT NIGHT. CONFIDENCE: ABOVE AVERAGE

WEDNESDAY...VFR DAYTIME WITH POSSIBLE VFR CIGS ARRIVING LATE AT
NIGHT. NW GUSTS UNDER 15 KT BECOMING LIGHT N AT NIGHT. CONFIDENCE:
ABOVE AVERAGE

THURSDAY...VFR CIGS DAYTIME WITH CHANCE OF IFR CONDS IN SHOWERS
(ISOLATED TSTMS ON THE DELMARVA). A MUCH LARGER CHANCE OF DEGRADING
CONDITIONS TO IFR IN STRATUS-FOG AT NIGHT ALONG WITH SHOWERS.
LIGHT WIND. CONFIDENCE: AVERAGE OR A BIT ABOVE.

FRIDAY...CIGS. UNCERTAINTY BUT COULD BE A DAY OF MVFR CIGS. NE WIND
MAY GUST 20-25 KT DURING THE DAY. CONFIDENCE: AVERAGE.

&&

.MARINE...
WE CONTINUE A SMALL CRAFT ADVISORY FOR OUR COASTAL WATERS THROUGH
8PM THIS EVENING, AS NEAR-SHORE OBSERVATIONS SHOW SOME LATE-DAY 25
KNOT WIND GUSTS OCCURRING, ESPECIALLY ALONG THE NJ COAST. IN
ADDITION BUOY DATA FROM 44009 AND 44091 SHOW SEAS STILL HOVERING
BETWEEN 4 TO 5 FEET.

OVERNIGHT AND MONDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED WITH
WESTERLY WINDS 10 TO 15 KNOTS, PERHAPS GUSTING NEAR 20 KNOTS FOR THE
COASTAL WATERS AND DELAWARE BAY. SEAS WILL MAINLY RANGE FROM 2 TO 3
FEET FOR THE COASTAL WATERS, WITH 1 TO 2 FOOT SEAS INTO DELAWARE
BAY.

OUTLOOK...
MONDAY NIGHT... NO HEADLINE. CONFIDENCE: ABOVE AVERAGE.

TUESDAY...SCA SW WIND GUSTS PROBABLE DURING THE AFTERNOON ALONG THE
NEARSHORE WATERS WITH POTENTIAL FOR GUSTY NW WINDS TO 25 KT DURING
THE EARLY NIGHT, ESPECIALLY NNJ.  CONFIDENCE: ABOVE AVERAGE.

WEDNESDAY AND THURSDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA
CRITERIA. CONFIDENCE: AVERAGE.

FRIDAY...SCA APPEARS LIKELY FOR NE FETCH AND ATLC SEAS BUILDING TO
5 TO 7 FT.

&&

.RIP CURRENTS...
11 AM ASSESSMENT INCLUDING INFORMATION GATHERED FROM OUR 1015 AM
CONFERENCE CALL WITH 4 BEACH PATROLS.

THE RIP CURRENT FORMATION RISK WAS PROBABLY HIGHEST THIS MORNING.
NOW THAT WINDS ARE WLY, WE'RE NO LONGER BUILDING THE WATER LEVEL
IN THE SURF ZONE. ON THE OTHER HAND AS THE TIDE MOVES INTO THE
LOWER HALF OF THE TIDE CYCLE AFTER 2 PM...WHATEVER RISK FOR THE
FORMATION OF DANGEROUS RIP CURRENTS EXISTS, IT TENDS TO ELEVATE
DUE TO SAND BAR EXPOSURE AND RESIDUAL WATER BUILD UP. LONG PERIOD
SWELLS ARE AT A MINIMUM TODAY SO THE CONTRIBUTION OF WATER
BUILDUP BEHIND THE BARS SHOULD BE PRIMARILY ASSOCIATED WITH A
GRADUALLY LOWERING SHORT PERIOD SOUTHERLY SWELL.

WE HAD A COUPLE OF REPORTS FROM NORTH WILDWOOD AND ISLAND BEACH
STATE PARK ABOUT CONCERN THAT THE RIP CURRENT FORMATION LATE THIS
MORNING WAS BORDERING HIGH RISK.

DUE TO THE WESTERLY WIND IMPACT, WE'VE MAINTAINED A MODERATE RISK
FOR THE FORMATION OF DANGEROUS RIP CURRENTS ALONG THE NJ COAST.

MEDIA LATE THIS AFTERNOON IN THIS NEAR 90F WEATHER ARE STILL
ENCOURAGED TO ADVISE CAUTION FOR SWIMMERS GOING INTO THE WATERS
THIS AFTERNOON AND PLEASE SWIM IN THE PRESENCE OF LIFEGUARDS.
THERE IS MORE THAN THE USUAL RISK FOR THE FORMATION OF DANGEROUS
RIP CURRENTS.

WHEN IT GETS HOT TUESDAY... THE BEACHES SHOULD LOAD UP WITH
SWIMMER.

&&

.CLIMATE...
VULNERABLE TO THE MAX TEMP WITHIN 2F OF EQUALING THE RECORD MAX
TEMPERATURES FOR TUESDAY JUNE 23

KACY 98-1988
KILG 100-1894
KPHL 97-1888
KABE 95-1965
KTTN 97-1894
KRDG 96-1908
KMPO 90-1908
KGED 100-1988

LANCE POSTED ON FB AND TWEETED LINKS DURING MID AFTERNOON WITH
MORE INFORMATION THAN POSTED HERE.

RAINFALL: THE PAST WEEK FROM THE 14TH THROUGH 20TH "NOT INCLUDING
TODAYS SO FAR".

KMPO 2.07 7 CONSEC DAYS OF SOME RAIN
KRDG 1.69 7 CONSEC DAYS OF SOME RAIN
KABE 1.91 6 OF 7 DAYS IT RAINED
KTTN 0.84 6 OF 7 DAYS IT RAINED
KPHL 1.49 7 CONSEC DAYS OF RAIN
KILG 2.70 7 CONSEC DAYS OF RAIN
KACY 1.18 6 OF 7 DAYS IT RAINED
KGED 1.06 6 OF 7 DAYS IT RAINED

WHEN WE ADD TODAYS RAINFALL THROUGH 9 AM... IT WILL HAVE RAINED 8
CONSEC DAYS AT KMPO/KRDG/KPHL AND KILG AND 7 OF 8 ELSEWHERE.

KILG: THE 9.18 INCHES FOR THE MONTH AS OF 845 AM THIS MORNING IS
STILL 4TH WETTEST JUNE ON RECORD.

2013 13.66
2003 9.90
2006 9.40
2015 9.18

POR FOR THIS STATION IN JUNE IS BACK TO 1896. INTERESTINGLY, IN
THE NEARLY 120 YEAR PERIOD OF RECORD, THE TOP 4 MONTHLY JUNE
RAINFALL TOTALS ALL OCCURRED IN THE LAST 13 YEARS.

TEMPS THROUGH THE 20TH ARE AVERAGING 1.3 TO 2.4 DEGREES ABOVE
NORMAL THROUGHOUT THE CWA.

&&

.EQUIPMENT...
RTPPHI WAS MISSING A FAIR AMOUNT OF DATA THIS MORNING DUE TO THE
FAA MAINTENANCE PERIOD FROM 315Z-815Z EARLIER TODAY. WE HOPE THIS
PROBLEM IS RESOLVED FOR THE 0015Z/22 VERSION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...DRAG 456
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
RIP CURRENTS...
CLIMATE...456
EQUIPMENT...
Hazardous weather outlook, Jun 21, 3:24 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT SUN JUN 21 2015

NJZ001-007>010-012-013-015-020-PAZ054-055-060>062-101-103-105-222030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-OCEAN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
424 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

AN ISOLATED STRONG THUNDERSTORM WITH GUSTY WINDS TO 45 MPH AND
BRIEF TORRENTIAL RAIN IS POSSIBLE PRIOR TO 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WITH STRONG GUSTY WINDS AND BRIEF
TORRENTIAL DOWNPOURS WILL BE POSSIBLE TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ017>019-PAZ070-071-102-104-106-222030-
NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
424 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT ADVISORY CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON.
TEMPERATURES ARE FORECAST IN THE MID 90S WITH HEAT INDICES
EXPECTED TO RISE INTO THE UPPER 90S TO AROUND 100 DEGREES FOR
SEVERAL HOURS BETWEEN 1 PM AND 6 PM EDT.

SCATTERED THUNDERSTORMS WITH STRONG GUSTY WINDS AND BRIEF
TORRENTIAL DOWNPOURS WILL BE POSSIBLE TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-027-222030-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
424 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDICES TUESDAY AFTERNOON SHOULD RISE TO BETWEEN 100 AND 103
DEGREES ON PARTS OF SOUTHERN NEW JERSEY AND BETWEEN 100 AND 106
DEGREES ON THE DELMARVA.

SCATTERED THUNDERSTORMS WITH STRONG GUSTY WIND...HAIL AND BRIEF
TORRENTIAL RAINS WILL BE POSSIBLE LATE TUESDAY AFTERNOON OR
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-222030-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
424 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS INTO THIS EVENING FOR
THE NEW JERSEY AND DELAWARE SHORES.

A GUSTY THUNDERSTORM IS POSSIBLE ALONG THE NORTHERN NEW JERSEY
COAST BETWEEN 7 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WITH STRONG GUSTY WINDS WILL BE POSSIBLE
LATER TUESDAY AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-222030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
424 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

AN ISOLATED THUNDERSTORM WITH WEST GUSTS UP TO 35 KT IS POSSIBLE
BETWEEN 7 PM AND 930 PM ALONG THE NORTHERN NEW JERSEY COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WITH STRONG GUSTY WINDS WILL BE POSSIBLE
LATE TUESDAY AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 21, 10:15 AM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 AM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     TILGHMAN ISLAND         38.71N  76.34W
06/20/2015  M46 MPH          TALBOT             MD   WEATHER FLOW

0955 PM     TSTM WND GST     TILGHMAN ISLAND         38.71N  76.34W
06/20/2015  M48 MPH          TALBOT             MD   WEATHER FLOW

0955 PM     TSTM WND DMG     TILGHMAN ISLAND         38.71N  76.34W
06/20/2015                   TALBOT             MD   911 CALL CENTER

            ELECTRICAL WIRES BLOWN DOWN

1000 PM     TSTM WND DMG     PERRYVILLE              39.57N  76.07W
06/20/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN

1006 PM     TSTM WND DMG     RISING SUN              39.70N  76.06W
06/20/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN

1018 PM     TSTM WND GST     STEVENSVILLE            38.98N  76.31W
06/20/2015  M49 MPH          QUEEN ANNES        MD   WEATHER FLOW

1020 PM     TSTM WND DMG     EARLEVILLE              39.42N  75.92W
06/20/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN

1033 PM     TSTM WND DMG     ELKTON                  39.60N  75.82W
06/20/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN

1038 PM     TSTM WND DMG     CHESTERTOWN             39.22N  76.07W
06/20/2015                   KENT               MD   911 CALL CENTER

            TREE DOWN

1113 PM     TSTM WND DMG     GEORGETOWN              38.69N  75.39W
06/20/2015                   SUSSEX             DE   911 CALL CENTER

            TREE DOWN ON MORRIS MILL ROAD

1113 PM     TSTM WND DMG     GEORGETOWN              38.69N  75.39W
06/20/2015                   SUSSEX             DE   911 CALL CENTER

            WIRES DOWN ON BRIDGEVILLE ROAD

1148 PM     MARINE TSTM WIND BRANDYWINE SHOAL NOS    38.99N  75.11W
06/20/2015  M40 MPH          ANZ431             DE   NDBC BUOY

1201 AM     TSTM WND DMG     DELMAR                  38.46N  75.58W
06/21/2015                   SUSSEX             DE   911 CALL CENTER

            TREES DOWN ON EAST ELIZABETH STREET

1251 AM     TSTM WND GST     FRANKFORD               38.52N  75.23W
06/21/2015  M63 MPH          SUSSEX             DE   TRAINED SPOTTER

&&

EVENT NUMBER PHI1500293 PHI1500294 PHI1500295 PHI1500299 PHI1500300
PHI1500296 PHI1500301 PHI1500302 PHI1500303 PHI1500305 PHI1500306
PHI1500298 PHI1500307 PHI1500297

SFJ/LF
Local storm report, Jun 21, 12:02 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 PM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     TILGHMAN ISLAND         38.71N  76.34W
06/20/2015  M46 MPH          TALBOT             MD   WEATHER FLOW

0955 PM     TSTM WND GST     TILGHMAN ISLAND         38.71N  76.34W
06/20/2015  M48 MPH          TALBOT             MD   WEATHER FLOW

0955 PM     TSTM WND DMG     TILGHMAN ISLAND         38.71N  76.34W
06/20/2015                   TALBOT             MD   911 CALL CENTER

            ELECTRICAL WIRES BLOWN DOWN

1000 PM     TSTM WND DMG     PERRYVILLE              39.57N  76.07W
06/20/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN

1006 PM     TSTM WND DMG     RISING SUN              39.70N  76.06W
06/20/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN

1018 PM     TSTM WND GST     STEVENSVILLE            38.98N  76.31W
06/20/2015  M49 MPH          QUEEN ANNES        MD   WEATHER FLOW

1020 PM     TSTM WND DMG     EARLEVILLE              39.42N  75.92W
06/20/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN

1033 PM     TSTM WND DMG     ELKTON                  39.60N  75.82W
06/20/2015                   CECIL              MD   911 CALL CENTER

            TREE DOWN

1038 PM     TSTM WND DMG     CHESTERTOWN             39.22N  76.07W
06/20/2015                   KENT               MD   911 CALL CENTER

            TREE DOWN

1113 PM     TSTM WND DMG     GEORGETOWN              38.69N  75.39W
06/20/2015                   SUSSEX             DE   911 CALL CENTER

            TREE DOWN ON MORRIS MILL ROAD

1113 PM     TSTM WND DMG     GEORGETOWN              38.69N  75.39W
06/20/2015                   SUSSEX             DE   911 CALL CENTER

            WIRES DOWN ON BRIDGEVILLE ROAD

1148 PM     MARINE TSTM WIND BRANDYWINE SHOAL NOS    38.99N  75.11W
06/20/2015  M40 MPH          ANZ431             DE   NDBC BUOY

1201 AM     TSTM WND DMG     DELMAR                  38.46N  75.58W
06/21/2015                   SUSSEX             DE   911 CALL CENTER

            TREES DOWN ON EAST ELIZABETH STREET

1251 AM     TSTM WND GST     FRANKFORD               38.52N  75.23W
06/21/2015  M63 MPH          SUSSEX             DE   TRAINED SPOTTER

0130 AM     MARINE TSTM WIND LONG BEACH ISLAND       39.64N  74.21W
06/21/2015  M39 MPH          ANZ451             NJ   WEATHER FLOW

&&

EVENT NUMBER PHI1500293 PHI1500294 PHI1500295 PHI1500299 PHI1500300
PHI1500296 PHI1500301 PHI1500302 PHI1500303 PHI1500305 PHI1500306
PHI1500298 PHI1500307 PHI1500297 PHI1500308

SFJ/LF

The radar

The Philadelphia radar (KDIX), 147 km away, was scanning. The volume nearest the first event began at 21:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
June 21, 4:00 PM EST
Where
Sussex County, 1.96 mi WNW of Quarryville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.257, -74.617

A severe thunderstorm tore down power lines in Wantage Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591490.